# SDR 98ZZZX1121

- Difficulty date: January 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59TP
- Make and model: Swrngn SA226AT
- Aircraft serial: T26161
- System (JASC): 3425 · Integrated Flight System
- Part: Gyro Horizon
- Part number: 329B7A
- Condition: Failed
- Location: Flt Director
- Component: Collins
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN RECEIVED, THE PRESENTATION WAS SHOWING AN ATTITUDE OF 70 DEGREES UP WHEN ENERGIZED.  IT SHOULD HAVE BEEN SHOWING ZERO ATTITUDE.  THE PROBLEM WAS TRACED TO THE PITCH SYNCHRO.  THIS SYNCHRO HAD LOCKED UP DUE TO THE LAMINATION IMPREGNATING MATERIAL GETTING INTO THE VERY SMALL AIR GAP BETWEEN THE ROTOR AND STATOR OF THE SYNCHRO.  ONLY ONE SET SCREW WAS USED TO HOLD THE SYNCHRO DRIVE GEAR ON THE SYNCHRO SHAFT, THEREFORE, WHEN THE SYNCHRO LOCKED UP, THE GEAR SLIPPED ON THE SHAFT ALLOWING THE SYNCHRO TO GIVE THE WRONG INFORMATION TO THE PRESENTATION.  AFTER ELIMINATING THE CONTAMINATION PROBLEM IN THE SYNCHRO, A FLAT WAS MACHINED ON THE SYNCHRO SHAFT.  TWO SET SCREWS WERE USED TO SECURE SYNCHRO DRIVE GEAR.
